MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number M001195740
Medical Device Problem Codes Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device eval by mfr: the device was received, and analysis was completed.The microcatheter was received as a complete fracture and separation from inner lumen detached from hub adhesive.Microscopic inspection revealed that the nickel shaft was fractured at first perforation at the hub.The inner lumen stretched and kinked.The inner lumen stretched 2cm from proximal end.A broken piece was extracted from the distal tip of shaft that was consistent with a guidewire.X-ray images found broken material in the distal tip.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6)2024.It was reported that the hub detached.The patient presented with bleeding from the stomach and had come from the intensive care unit (icu).Profuse bleeding had been observed within the prior 12 hours.A direxion hi-flo fathom-16 system was selected for use to place coils in the left gastric artery.After two unsuccessful attempts to insert coils through the direxion hi-flo catheter hub, the hub detached.No massive bleeding occurred during the procedure.There were no patient complications.However, device analysis revealed a broken guidewire in the distal tip of the catheter shaft.

Brand Name
DIREXION HI-FLO FATHOM-16 SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21058546
Report Number2124215-2024-82818
Device Sequence Number8067722
Product Code KRA
UDI-Device Identifier08714729839712
UDI-Public08714729839712
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2025
Device Model NumberM001195740
Device Catalogue NumberM001195740
Device Lot Number0032215434
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Initial Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown